# SDR CA960620007

- Difficulty date: May 21, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 206B
- Engine: Allsn 250C20
- System (JASC): 2121 · Air Distribution Fan
- Part: Blower Assembly
- Part number: CM3505C
- Condition: Shorting
- Location: Lock Screws
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) BLOWER ASSEMBLY WAS REMOVED FOR ROUTINE 600 HOUR BENCH CHECK. BEFORE DISASSEMBLY IT WAS NOTED THAT THE LOCKWIRE SECURING THE ASSEMBLY BOLTS WERE HEAT DISCOLOURED. THE BLOWER ONLY USES 28 VDC, IT WAS THOUGHT THAT THE GROUND CONNECTION VIA AIRCRAFT WIRING MIGHT BE OPEN AND THE UNIT WAS GROUNDING THROUGH ITS CHASSIS. AS POWER WAS APPLIED TO PIN A AND GROUND TO CHASSIS THE LOCKWIRE BEGAN TO GLOW. IT WOULD APPEAR THAT SOME OF THE BOLTS HAD A BUILT UP RESISTANCE AND AT LEAST ONE OF THE THREE BOLT CLUSTERS HAD LOW RESISTANCE WHICH SET UP A CURRENT PATH DUE TO BAD GROUNDING AT PIN B. THE LOCKWIRE UNDER THIS CIRCUMSTANCE ACTED LIKE A FUSE WITH A VIRTUAL STRAIGHT ELECTRICAL SHORT.
